Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 86, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 12, 2015, 5:25 PM CDT for Jersey County, Macoupin County, Madison County, Illinois; Saint Charles County, Saint Louis County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2015, 5:25 PM CDT (22:25 UTC)
- Expired
- Jun 12, 2015, 5:53 PM CDT
- In force
- 28 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jersey County, IL, Macoupin County, IL, Madison County, IL, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 50 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
768
WUUS53 KLSX 122225
SVRLSX
ILC083-117-119-MOC183-189-122315-
/O.NEW.KLSX.SV.W.0086.150612T2225Z-150612T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
525 PM CDT FRI JUN 12 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN JERSEY COUNTY IN SOUTHWEST ILLINOIS...
SOUTHWESTERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS...
NORTHWESTERN MADISON COUNTY IN SOUTHWEST ILLINOIS...
NORTHEASTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
NORTHEASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 615 PM CDT
* AT 523 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ORCHARD
FARMS...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BLACK JACK...ALTON...GODFREY...JERSEYVILLE...BETHALTO...GRAFTON...
PORTAGE DES SIOUX...ELSAH...WEST ALTON...BRIGHTON...SHIPMAN...
DORSEY...BUNKER HILL...PRAIRIETOWN...KEMPER...OTTERVILLE...
MCCLUSKY...DELHI...FOSTERBURG AND MILES STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3875 9038 3888 9054 3891 9050 3896 9047
3897 9045 3897 9049 3923 9022 3923 9020
3926 9018 3926 9015 3929 9015 3899 8981
TIME...MOT...LOC 2225Z 232DEG 22KT 3887 9039
HAIL...0.75IN
WIND...60MPH
$$
BRITT2 follow-up statements
438
WWUS53 KLSX 122243
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
543 PM CDT FRI JUN 12 2015
ILC083-117-119-MOC183-189-122315-
/O.CON.KLSX.SV.W.0086.000000T0000Z-150612T2315Z/
JERSEY IL-MACOUPIN IL-MADISON IL-ST. CHARLES MO-ST. LOUIS MO-
543 PM CDT FRI JUN 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ST. LOUIS...NORTHEASTERN ST. CHARLES...NORTHWESTERN MADISON...
SOUTHWESTERN MACOUPIN AND SOUTHEASTERN JERSEY COUNTIES UNTIL 615 PM
CDT...
AT 540 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GODFREY...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALTON...GODFREY...BETHALTO...BRIGHTON...DORSEY...PRAIRIETOWN...
SHIPMAN...BUNKER HILL...DELHI...FOSTERBURG...MILES STATION...PIASA...
ROYAL LAKES AND PRUETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3888 9042 3894 9041 3901 9035 3912 9021
3922 9007 3899 8981 3875 9038
TIME...MOT...LOC 2243Z 236DEG 28KT 3895 9022
HAIL...<.75IN
WIND...60MPH
$$
BRITT301
WWUS53 KLSX 122253
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
553 PM CDT FRI JUN 12 2015
ILC083-117-119-MOC183-189-122302-
/O.CAN.KLSX.SV.W.0086.000000T0000Z-150612T2315Z/
JERSEY IL-MACOUPIN IL-MADISON IL-ST. CHARLES MO-ST. LOUIS MO-
553 PM CDT FRI JUN 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. LOUIS...
NORTHEASTERN ST. CHARLES...NORTHWESTERN MADISON...SOUTHWESTERN
MACOUPIN AND SOUTHEASTERN JERSEY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.
LAT...LON 3888 9042 3894 9041 3901 9035 3912 9021
3922 9007 3899 8981 3875 9038
TIME...MOT...LOC 2252Z 232DEG 22KT 3897 9022
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:40 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 12, 3:40 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 340 PM CDT Fri Jun 12 2015 .SHORT TERM: (Through Late Tonight) Issued at 124 PM CDT Fri Jun 12 2015 Scattered showers and thunderstorms have developed across southeast MO and southwest IL where the atmosphere has become very unstable along and south of a weak cold front which extends from a surface low near PIA southwest through PPQ and COU. This activity will continue to develop late this afternoon into the early evening, then dissipate later this evening as the atmosphere begins to stabilize with the loss of daytime heating as shown by our local high resolution WRF model. Some of these storms will produce a brief period of heavy rainfall. There may be some nocturnal convection moving eastward into the western portion of our forecast area late tonight/early Saturday morning ahead of the upper level trough over the central Plains and on the nose of a s-swly low level jet focusing into sortheast KS and southwest MO. GKS .LONG TERM: (Saturday through Next Friday) Issued at 339 PM CDT Fri Jun 12 2015 The weak front will lift back northward as a warm front with at least scattered afternoon and early evening showers/storms expected again on Saturday and Sunday with weak southwest flow shortwaves moving northeastward through the area on the backside of the southeast US upper level ridge. A cold front will sag southward into our forecast area Monday afternoon and night. The GFS is more progressive with this front dropping it into southern portions of MO and IL, while the ECMWF model only drops it as far south as northern MO and central IL. This front should be the focus for more convection with abundant moisture due to deep southerly flow from the Gulf. Will go with relatively high pops across the entire area for Monday and Tuesday as shortwaves move eastward through our area initiating convection along this front. May have concerns for heavy rainfall and possible flooding for at least the early portion of the next work week due to this persistent active weather pattern. GKS && .AVIATION: (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1053 AM CDT Fri Jun 12 2015 Surface front lies from a low pressure area just north of UIN to another low just south of ICT. Short wave over north ecntral Kansas appears to be lifting more north and weakening. Thus I am not optimistic in terms of the front progressing very far south. A westerly wind may develop at Uin and COU for a while, but that will go back to south by 12z Satuday. MOdels are all over the place with pricipitation with the GFS being too widespread this morning and the NAM putting a 1 inch plus bulls eye between UIN and STL tonight. With the short wave pulling out will go with a more scattered scenario for 24 hours with more widespread activity further west with the next short wave moving in. Specifics for KSTL: Surface front may get a bit closer to STL today so a more westerly component to the wind will likely be needed for a while. Front will quickly retreat back north overnight with a return to a south wind. Weak front should be focus for scattered thunder this aftenoon into the evening. No way to pin down exact time and location so will go with VCTS and amend as needed. Overall forecast will stay VFR as the NAM looks overdone in terms of stratus for Saturday am. JPK && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 12, 3:57 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 357 PM CDT FRI JUN 12 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 357 PM CDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE STORMS. A FEW OF THE STRONGER STORMS MAY PRODUCE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE AREA EACH DAY...ESPECIALLY FROM SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. GKS
In the hours before
Local storm report, Jun 12, 4:39 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
439 PM CDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND GST 5 E ST. LIBORY 38.36N 89.62W
06/12/2015 M56 MPH WASHINGTON IL PUBLIC
SENT VIA TWITTER.
&&
BYRDLocal storm report, Jun 12, 4:54 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
454 PM CDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND GST 3 W CHESTERFIELD 38.66N 90.63W
06/12/2015 M43 MPH ST. LOUIS MO ASOS
&&
BYRDLocal storm report, Jun 12, 4:57 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
457 PM CDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL O'FALLON 38.78N 90.71W
06/12/2015 M0.25 INCH ST. CHARLES MO TRAINED SPOTTER
VERY SMALL TREE LIMBS DOWN.
0456 PM TSTM WND GST O'FALLON 38.78N 90.71W
06/12/2015 E50 MPH ST. CHARLES MO TRAINED SPOTTER
VERY SMALL TREE LIMBS DOWN.
&&
JPKLocal storm report, Jun 12, 5:05 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
505 PM CDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND GST 1 S ST. PETERS 38.76N 90.61W
06/12/2015 E70 MPH ST. CHARLES MO NWS EMPLOYEE
TREES DOWN.
&&
JPKLocal storm report, Jun 12, 5:08 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
508 PM CDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL ST. PETERS 38.78N 90.61W
06/12/2015 E0.25 INCH ST. CHARLES MO TRAINED SPOTTER
TREE BRANCHES DOWN.
0506 PM TSTM WND GST ST. PETERS 38.78N 90.61W
06/12/2015 E60 MPH ST. CHARLES MO TRAINED SPOTTER
TREE BRANCHES DOWN.
&&
JPKLocal storm report, Jun 12, 5:21 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
521 PM CDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST COTTLEVILLE 38.75N 90.65W
06/12/2015 E60 MPH ST. CHARLES MO PUBLIC
TREE DOWN BLOCKING STREET IN TIMBERWOOD TRAILS
NEIGHBORHOOD.
&&
JPKThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:48 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 42 min |
| Jun 11, 8:46 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 47 min |
| Jun 12, 7:55 AM CDT | River Flood Warning | LSX | Lewis | 48 hr |
| Jun 12, 4:15 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.